Hail, Travis
- When
- November 23, 8:55 AM CST to 9:00 AM CST
- Where
- Travis County, Austin
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 30.283, -97.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 23, 3:25 AM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 AM CST TUE NOV 23 2004 .DISCUSSION... WE ARE NOW HEADING INTO THE LAST PART OF THIS PROLONGED RAIN AND SEVERE EL NINO EVENT WITH ACTIVITY DEVELOPING IN TWO AREAS. STORMS OVER CENTRAL SECTIONS ARE A RESULT OF LOW LEVEL ISENTROPIC LIFT WHILE ACTIVITY IN SW TX HAS FORMED IN ADVANCE OF AN UPPER LOW APPROACHING FROM WRN NM. GFS WILL BE MODEL OF CHOICE TODAY...THOUGH THE TRACK OF THE LOW IS NE AND A BIT FASTER THAN GFS. EXPECTING STORMS IN CENTRAL SECTIONS TO CONTINUE THROUGH MORNING AS COLD FRONT MOVES ACROSS SWRN TX. FRONT WILL ARRIVE IN SC TX BY EARLY AFTN AND CROSS BY EARLY EVENING. HAVE EXTENDED FF WATCH FOR ERN HALF OF AREA TO 6 PM AS THE SLIGHT TURN OF THIS UPPER LOW TO THE NE WILL DELAY ARRIVAL OF COLD FRONT A FEW HOURS. STORMS ALONG AND IN ADVANCE OF FRONT THIS AFTN WILL TAKE ADVANTAGE OF PWAT VALUES 1.2 WEST TO 1.6 EAST...POSITION UNDER LEFT FRONT OF STRONG H2 JET...AND CAPES FROM 2500 TO 3000 TO PRODUCE BOTH HEAVY RAIN AND SEVERE THREAT. FORECAST SOUNDINGS INDICATE ENOUGHG TURNING IN LOW LEVELS AND SPEED SHEAR ALOFT TO BUILD SUPERCELLS. WILL MENTION HEAVY RAIN THROUGH THE DAY AND SEVERE THIS AFTN. ISOLATED TORNADOES ARE POSSIBLE THIS AFTN. STORMS SHOULD EXIT SERN COUNTIES BY EARLY EVENING AS DRIER...COOLER AIR ENTERS FROM NW. COLDER AIR ARRIVES LATE TONITE AND TOMORROW MORNING. THIS WILL BE A BIG CHANGE IN AIRMASS...WITH LOWS ON THU AND FRI MORNING IN THE 30S AND 40S. EXTENDED FORECAST INDICATES RAIN-FREE CONDITIONS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 50 62 36 / 80 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 72 48 62 35 / 80 10 0 0 DEL RIO INTL AIRPORT 74 48 65 37 / 50 0 0 0 SAN ANTONIO INTL AIRPORT 75 48 62 37 / 80 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVY ALONG/EAST OF IH35 THRU 8 AM. FFA ERN HILL COUNTRY AND ALONG/EAST OF IH35 THRU 6 PM. && 09/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST TUE NOV 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 6 PM THIS EVENING ALONG AND EAST OF A MOUNTAIN HOME TO PEARSALL LINE. THIS MORNING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE NORTH OF A WARM FRONT THAT WILL MOVE NORTH ACROSS SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE. THIS AFTERNOON AND EVENING...A SQUALL LINE WITH SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE OR COLD FRONT THAT WILL MOVE ACROSS SOUTH CENTRAL TEXAS AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL MOVE ACROSS NORTHWESTERN TEXAS. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428761.